MAUDE Adverse Event Report: TERUMO CARDIOVASCULAR SYSTEMS CORPORATION STERILE NX19RW W/4L RESERVOIR; BLOOD GAS OXYGENATOR

TERUMO CARDIOVASCULAR SYSTEMS CORPORATION STERILE NX19RW W/4L RESERVOIR; BLOOD GAS OXYGENATOR
Model Number 3CX*NX19RW
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/18/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Terumo has received the device for evaluation; however, the investigation has yet to be completed.Terumo plans on submitting a follow-up report when the investigation is complete and when more information becomes available.For this reason, terumo references evaluation conclusion code 11.H3: 81 - evaluation is in progress, but not yet concluded.
 
Event or Problem Description
The user facility reported to terumo cardiovascular that after cardiopulmonary bypass, there was a plasma leaked.As per the user facility, the reported issue did not cause any delay, the unit was not changed out, and the surgery was completed successfully with no patient effect.No patient involvement.
 
Additional Manufacturer Narrative
This follow-up report is submitted to fda in accord with applicable regulations ¿ and as indicated by terumo cardiovascular systems in the initial report submitted to the fda on february 12, 2024.Upon further investigation of the reported event, the following information is new and/or changed: d4 (additional device information - added exp date); g3 (date received by manufacturer) ; g6 (indication that this is a follow-up report) ; h2 (follow-up due to additional information and device evaluation) ; h3 (updated device evaluated by manufacturer) ; h4 (device manufacture date); h6 (identification of evaluation codes 10, 3331, 4210, 4307).The affected sample was inspected upon receipt with no physical anomalies noted such as a break.The unit was decontaminated upon receipt as per protocol.Bovine blood was circulated through the oxygenator at 4 lpm with approximately 250 mmhg of back pressure, and plasma leakage was noted within the first 30 minutes of circulation.It is possible that there are unknown factors that contributed to the plasma leakage.A definitive root cause was unable to be determined.

Brand Name
STERILE NX19RW W/4L RESERVOIR
Common Device Name
BLOOD GAS OXYGENATOR
Manufacturer (Section D)
TERUMO CARDIOVASCULAR SYSTEMS CORPORATION
125 blue ball road
elkton MD 21921
Manufacturer (Section G)
SAME
Manufacturer Contact
douglas patton
125 blue ball road
elkton, MD 21921
7346634145
MDR Report Key18689979
Report Number1124841-2024-00024
Device Sequence Number15559642
Product Code DTZ
UDI-Device Identifier00699753450875
UDI-Public(01)00699753450875
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K180950
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 04/17/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/31/2025
Device Model Number3CX*NX19RW
Device Catalogue NumberN/A
Device Lot NumberCK14
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/24/2024
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer Not provided
Supplement Date Received by Manufacturer03/27/2024
Initial Report FDA Received Date02/12/2024
Supplement Report FDA Received Date04/17/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/16/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown